Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 94, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at May 22, 2012, 6:57 PM EDT for Clarendon County, South Carolina. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2012, 6:57 PM EDT (22:57 UTC)
- Expired
- May 22, 2012, 7:30 PM EDT
- In force
- 33 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
County Clarendon County, SC
The radar
The Columbia radar (KCAE), 104 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 831 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1209 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
839
WUUS52 KCAE 222257
SVRCAE
SCC027-222330-
/O.NEW.KCAE.SV.W.0094.120522T2257Z-120522T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
657 PM EDT TUE MAY 22 2012
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CLARENDON COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 730 PM EDT
* AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
CLARENDON COUNTY...OR 12 MILES SOUTHEAST OF MANNING...AND MOVING
NORTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE...TOLL FREE 1 877 6 3
3...6 7 7 2.
LAT...LON 3370 7999 3369 7999 3365 8001 3350 8010
3364 8024 3378 8005 3372 7997
TIME...MOT...LOC 2257Z 234DEG 10KT 3359 8004
$$
MCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 5:08 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, May 22, 5:08 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 508 PM EDT TUE MAY 22 2012 .SYNOPSIS... UPPER LEVEL TROUGH WILL REMAIN ACROSS THE REGION THROUGH THURSDAY. THIS WILL PROVIDE A FOCUS FOR SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL BEGIN BUILDING IN FRIDAY FOR THE WEEKEND WITH DRY WEATHER EXPECTED. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... UPPER LEVEL TROUGH WILL REMAIN ACROSS THE REGION LATE THIS AFTERNOON AND TONIGHT. AIR MASS IS MODERATELY UNSTABLE WITH LI AROUND -5 AND SBCAPE AROUND 2000 J/KG. HOWEVER...MOISTURE APPEARS TO BE A LIMITING FACTOR FOR WIDESPREAD CONVECTION. PRECIPITABLE WATER 1.3-1.4 INCHES AND MESO ANALYSIS INDICATING DRY AIR ADVECTION AHEAD OF SHORT WAVE TROUGH. DEW POINTS ARE FALLING INTO THE 50S IN EAST CENTRAL GEORGIA AHEAD OF SHORT WAVE TROUGH. THINK MOST OF THE CONVECTION WILL BE ALONG THE COAST AND POSSIBLY PEE DEE REGION LATER THIS EVENING. SO HAVE CUT POPS BACK MOST AREAS. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... UPPER TROUGH WITH COLD POOL ACROSS REGION BOTH WEDNESDAY AND THURSDAY...EXTENDING INTO THURSDAY EVENING AS WELL. DIURNAL IN NATURE WITH AFTERNOON HEATING INCREASING CAPES AND STEEPENING LAPSE RATES. AFTER SUNSET CONDITIONS BECOME MORE STABLE WITH THE LOSS OF DAYTIME HEATING. SPC HAS SEE TEXT FOR WEDNESDAY BUT CONDITIONS SIMILAR TO TODAY. AFTERNOON HIGH TEMPERATURES IN THE UPPER 80S BOTH WEDNESDAY AND THURSDAY SHOULD PROVIDE PLENTY OF ENERGY FOR CONVECTIVE DEVELOPMENT...HOWEVER MOISTURE LIMITED AND MOS POPS LOW. CUT POPS BACK TO SLIGHT CHANCE MOST AREAS. && .LONG TERM /FRIDAY THROUGH TUESDAY/... MEDIUM RANGE MODELS IN GOOD AGREEMENT THROUGH THE LONG TERM WITH THE UPPER LEVEL RIDGE DOMINATING THE REGION WITH WEAK HIGH PRESSURE AT THE SURFACE. INITIALLY DRY FRIDAY THROUGH THE WEEKEND WITH LIGHT EAST OR NORTHEAST SURFACE WINDS AND A FAIRLY STABLE ATMOSPHERE. SURFACE WINDS MORE SOUTHEAST BY MONDAY AND MORE MOISTURE SHOULD GIVE AT LEAST A SLIGHT CHANCE OF AFTERNOON AND EVENING CONVECTIVE ACTIVITY. QUITE WARM WITH HIGHS IN THE UPPER 80S TO AROUND THE 90 DEGREE MARK, OVERNIGHT LOWS IN THE MID TO UPPER 60S. && .AVIATION /21Z TUESDAY THROUGH SUNDAY/... CONVECTIVE COVERAGE NOT AS EXTENSIVE AS PREVIOUSLY THOUGHT AS DRY AIR ABOVE 850MB IS SPREADING OVER THE AREA LIMITING CONVECTION. WILL ADJUST FORECASTS TO LIMIT TSRA TO OGB AS THE EASTERN MIDLANDS WILL HAVE BEST CHANCE FOR COVERAGE. WINDS REMAINING FROM THE SOUTHWEST AROUND 5 TO 10 MPH THROUGH SUNSET THEN LIGHT AND VARIABLE OVERNIGHT. POSSIBLE FOG DEVELOPMENT OVERNIGHT WITH LOW LEVEL MOISTURE IN PLACE. SCATTERED STORMS ARE EXPECTED ACROSS THE AREA AGAIN ON WEDNESDAY UNDER THE INFLUENCE OF THE UPPER LOW AND COOLING ALOFT. EXTENDED AVIATION OUTLOOK...MVFR CIG/VSBY POSSIBLE THURSDAY WITH AN APPROACHING COLD FRONT AND UPPER LOW PRESSURE SYSTEM. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && SYNOPSIS...07 NEAR TERM...07 SHORT TERM...07 LONG TERM...07 AVIATION...
Hazardous weather outlook, May 22, 4:41 AM EDT, 14 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 441 AM EDT TUE MAY 22 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-230845- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 441 AM EDT TUE MAY 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. A STRONG UPPER-LEVEL SYSTEM WILL HELP SUPPORT THUNDERSTORMS TODAY AND TONIGHT. A FEW OF THE THUNDERSTORMS MAY CONTAIN DAMAGING WIND AND HAIL...MAINLY DURING THE LATE AFTERNOON AND EVENING HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE UPPER-LEVEL SYSTEM WILL CONTINUE MOVING ACROSS THE REGION CREATING MORE SHOWERS AND THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT. SOME OF THESE THUNDERSTORMS COULD REACH SEVERE LIMITS WITH DAMAGING WIND BEING THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND WEDNESDAY.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:56 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Newberry | 49 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.